Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 17, 2010, 11:54 AM MDT. It took effect at Mar 17, 2010, 12:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2010, 11:54 AM MDT (17:54 UTC)
- In effect from
- Mar 17, 2010, 12:00 PM MDT
- Expired
- Mar 17, 2010, 4:23 PM MDT
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS75 KTFX 171754 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 AM MDT WED MAR 17 2010 MTZ009-010-048-180000- /O.NEW.KTFX.HW.W.0004.100317T1800Z-100318T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 1154 AM MDT WED MAR 17 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...BEFORE SLOWLY DIMINISHING THIS EVENING. * WINDS: EXPECT SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 65 MPH. * OTHER IMPACTS: VISIBILITIES COULD BE REDUCED AT TIMES BECAUSE OF AREAS OF BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS...AND PENDROY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
292 WWUS75 KTFX 172223 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 423 PM MDT WED MAR 17 2010 MTZ009-010-048-172330- /O.CAN.KTFX.HW.W.0004.000000T0000Z-100318T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 423 PM MDT WED MAR 17 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE DIMINISHING ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS. STRONG WINDS ARE NO LONGER EXPECTED. AS A RESULT... THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 17, 11:00 AM MDT, 54 minutes earlier.
Area forecast discussion, Mar 17, 11:00 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 AM MDT WED MAR 17 2010 .DISCUSSION... UPDATE FORTHCOMING. HAVE LOWERED POPS FOR THE REMAINDER OF THE MORNING. SATELLITE IMAGERY INDICATING VERY LITTLE MOISTURE MAKING ITS WAY TOWARD THE COUNTY WARNING AREA. WINDS REMAIN GUSTY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT BUT SHOULD REMAIN BELOW WARNING CRITERIA. TEMPERATURES LOOK REASONABLE. EMANUEL && .AVIATION... UPDATED 1700Z. EXPECT INCREASING CLOUDS OVER THE REGION TODAY...AS VFR CONDITIONS PREVAIL OVER THE PLAINS. LOW CLOUDS AND SCATTERED SHOWERS CAN BE EXPECTED OVER THE NORTHERN ROCKIES...OBSCURING VISIBILITIES WITH SOME IFR CONDITIONS POSSIBLE THROUGH THE PERIOD. EXPECT A SURFACE WIND SHIFT TO NORTHERLY WINDS TO MOVE THROUGH THE REGION FROM NORTH TO SOUTH BEGINNING AFTER 06Z THURSDAY. BRUSDA && .PREV DISCUSSION...ISSUED 427 AM MDT WED MAR 17 2010 TODAY THROUGH FRIDAY...INCREASED MID-HIGH LEVEL CLOUDS AND CHINOOK ARCH NOTED THIS MORNING AS UPPER-LEVEL RIDGE FLATTENS IN RESPONSE TO APPROACHING PACIFIC TROUGH. MAIN FOCUS FOR TODAY IS THE POTENTIAL FOR STRONG WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AS SHORTWAVE ENERGY INTERACTS WITH STRONG WESTERLY FLOW ALOFT. EVEN THOUGH GUSTY DOWNSLOPE WINDS WILL OCCUR TODAY...WIND GUSTS SHOULD REMAIN BELOW 50 KTS SO OPTED AGAINST HIGH WIND HIGHLIGHTS BUT WILL CLOSELY MONITOR THROUGH THE MORNING. COOLER AIR ALOFT WILL BEGIN TO DESCEND OVER THE FORECAST AREA LATER TODAY...HOWEVER DAYTIME HIGH TEMPERATURES WILL REMAIN ABOVE AVERAGE. MARGINAL INSTABILITY AND A WEAK SHORTWAVE MAY GENERATE A FEW RAIN OR SNOW SHOWERS IN THE MOUNTAINS OF SOUTHWEST MONTANA SO INCREASED POPS TO SLIGHT CHANCE OVER THIS AREA. THURSDAY WILL BE A TRANSITION PERIOD AS A SURFACE COLD FRONT AND STRONG SHORTWAVE MOVE THROUGH THE FORECAST AREA. MODELS STILL DIFFER ON THE TIMING OF THE FRONT AS WELL AS ITS ASSOCIATED MOISTURE...BUT FEEL CONFIDENT ENOUGH TO RAISE POPS TO LIKELY FOR THE MOUNTAINS AND CHANCE POPS ACROSS THE PLAINS AND VALLEYS. AS FOR PRECIPITATION TYPE...VALLEYS AND PLAINS SHOULD BEGIN AS A RAIN/SNOW MIX AND THEN CHANGEOVER TO ALL SNOW AS COLDER AIR ARRIVES. IN THE MOUNTAINS...ALL SNOW IS EXPECTED HOWEVER AMOUNTS SHOULD BE LIGHT AND AT THIS TIME WINTER HIGHLIGHTS SHOULD NOT BE NECESSARY. ON FRIDAY...COLD NORTHERLY FLOW SHOULD PROMOTE LIGHT UPSLOPE FLOW FOR THE ROCKY MOUNTAIN FRONT..LITTLE/BIG BELTS AND SNOWIES BUT LIMITED MOISTURE WILL KEEP ANY SNOW ACCUMULATIONS TO A MINIMUM. HIGH TEMPS ON FRIDAY ACROSS THE FORECAST AREA WILL BE AROUND 10 DEGREES BELOW AVERAGE. MLS FRIDAY NIGHT THROUGH WEDNESDAY...THE PERIOD STARTS OFF WITH A NORTHWEST TO NORTH FLOW ALOFT. THERE COULD BE SOME LINGERING SNOW SHOWERS OVER THE SOUTHWEST MOUNTAINS IN THE WAKE OF A SHORTWAVE THAT IS FORECAST TO MOVE THROUGH THE FORECAST AREA ON FRIDAY. A COLD FRONT ASSOCIATED WITH AN UPPER TROUGH MOVING SOUTHEAST THROUGH CENTRAL CANADA IS FORECAST TO MOVE INTO THE NORTHERN ZONES SATURDAY AFTERNOON. THE FRONT IS THEN EXPECTED TO MOVE FARTHER SOUTH SATURDAY NIGHT BUT MIGHT NOT MAKE IT INTO FAR SOUTHWEST MONTANA. MODELS INDICATE LITTLE MOISTURE ASSOCIATED WITH THE FRONTAL PASSAGE SO WILL CONTINUE WITH THE DRY FORECAST FOR SATURDAY AND SATURDAY NIGHT. GENERALLY DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO SUNDAY AS AN UPPER RIDGE APPROACHES FROM THE WEST. THIS UPPER RIDGE IS THEN FORECAST TO MOVE OVER THE AREA ON MONDAY BUT AT THE SAME TIME COULD SEE MOISTURE MOVE INTO THE AREA WELL AHEAD OF A PACIFIC UPPER TROUGH. WILL CONTINUE WITH THE INHERITED IDEA OF A CHANCE OF RAIN OR SNOW ON MONDAY. THE PACIFIC UPPER TROUGH IS FORECAST TO MOVE OVER THE AREA SOMETIME DURING THE TUESDAY/TUESDAY NIGHT TIME FRAME WITH A FURTHER INCREASE IN MOISTURE. MODELS DIFFER ON THE STRENGTH AND TIMING OF THE UPPER TROUGH BUT ALL HAVE SOME PRECIPITATION FOR THE FORECAST AREA. INCREASED THE CHANCES OF PRECIPITATION A LITTLE. WILL NOT SEE ANY COOLING OF TEMPERATURES ON SUNDAY BEHIND SATURDAY/SATURDAY NIGHTS COLD FRONT AS THE APPROACH OF THE UPPER RIDGE WILL RESULT IN MODERATING TEMPERATURES. THE COOLING TREND DURING THE PERIOD WILL BE ASSOCIATED WITH THE UPPER TROUGH EARLY NEXT WEEK. LOOKING AHEAD TOWARDS THE MIDDLE OF NEXT WEEK COULD SEE THE NEXT UPPER RIDGE APPROACH SO WENT WARMER WITH HIGH TEMPERATURES AND LOWER WITH THE CHANCES OF PRECIPITATION ON WEDNESDAY. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 58 28 42 20 / 10 10 40 40 CTB 57 24 40 17 / 10 10 40 40 HLN 57 29 42 22 / 10 20 40 40 BZN 55 25 43 21 / 20 20 40 50 WEY 49 21 40 17 / 20 40 50 60 DLN 57 28 42 20 / 10 20 40 40 HVR 45 20 34 17 / 10 10 30 30 LWT 59 27 40 19 / 10 20 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 17, 4:43 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 443 AM MDT WED MAR 17 2010 MTZ008-010>015-044>055-181045- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 443 AM MDT WED MAR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CANADIAN COLD FRONT WILL BRING DRAMATICALLY COLDER TEMPERATURES TO THE AREA LATE THURSDAY INTO FRIDAY WITH A RAIN/SNOW MIX TO LIGHT SNOW IN THE PLAINS/VALLEYS AND ALL SNOW IN THE MOUNTAINS. WILL CONTINUE TO MONITOR FOR ANY POSSIBLE WINTER HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-181045- NORTHERN ROCKY MOUNTAIN FRONT- 443 AM MDT WED MAR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS ARE EXPECTED FOR TODAY WITH WIND GUSTS NEAR 60 MPH IN FAVORED CANYONS AND MOUNTAIN PASSES. AT THIS TIME...HIGHLIGHTS SHOULD NOT BE NECESSARY BUT WILL CONTINUE TO CLOSELY MONITOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CANADIAN COLD FRONT WILL BRING DRAMATICALLY COLDER TEMPERATURES TO THE AREA LATE THURSDAY INTO FRIDAY WITH A RAIN/SNOW MIX TO LIGHT SNOW IN THE PLAINS/VALLEYS AND ALL SNOW IN THE MOUNTAINS. WILL CONTINUE TO MONITOR FOR ANY POSSIBLE WINTER HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.